Alert archive / Washington / Small Craft Advisories in 2014

Small Craft Advisory 13, NWS Seattle, WA

January 13, 2014

NWS Seattle, WA issued this small craft advisory at Jan 13, 2014, 5:02 AM PST. It took effect at Jan 13, 2014, 9:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2014, 5:02 AM PST (13:02 UTC)
In effect from
Jan 13, 2014, 9:00 AM PST
Expired
Jan 13, 2014, 6:00 PM PST
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WHUS76 KSEW 131302
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
502 AM PST MON JAN 13 2014

PZZ135-132115-
/O.UPG.KSEW.SC.Y.0011.000000T0000Z-140114T0600Z/
/O.EXB.KSEW.GL.W.0009.000000T0000Z-140113T1700Z/
/O.NEW.KSEW.SC.Y.0013.140113T1700Z-140114T0600Z/
PUGET SOUND AND HOOD CANAL-
502 AM PST MON JAN 13 2014

...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND WAVES...SOUTHWEST WIND 25 TO 35 KT EARLY THIS
  MORNING...EASING TO 15 TO 25 KNOTS. WIND WAVES 4 TO 6
  FEET...SUBSIDING TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-132115-
/O.CON.KSEW.GL.W.0009.000000T0000Z-140113T2000Z/
/O.CON.KSEW.SC.Y.0012.140113T2000Z-140114T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
502 AM PST MON JAN 13 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 PM PST THIS EVENING...

* WIND AND WAVES...WEST 25 TO 35 KNOTS...EASING TO 15 TO 30 
  KNOTS LATE THIS MORNING. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 
  2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-132115-
/O.CON.KSEW.SC.Y.0011.000000T0000Z-140113T2000Z/
/O.CON.KSEW.SW.Y.0003.140113T2000Z-140114T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
502 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
NOON TODAY TO 4 AM PST TUESDAY...

* SEAS...WEST SWELL 14 TO 17 FEET THROUGH TONIGHT.

* WIND...WEST 15 TO 30 KNOTS...EASING LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ170-173-176-132115-
/O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/
/O.CON.KSEW.SW.Y.0003.140114T0000Z-140114T1200Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
502 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 AM PST TUESDAY...

* SEAS...WEST SWELL 14 TO 17 FEET THROUGH TONIGHT.

* WIND...WEST 15 TO 30 KNOTS...EASING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-132115-
/O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/
/O.CON.KSEW.SW.Y.0003.140114T0000Z-140114T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
502 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 AM PST TUESDAY...

* SEAS...WEST SWELL 11 TO 14 FEET THROUGH TONIGHT.

* WIND...WEST 15 TO 30 KNOTS...EASING LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-132115-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-140114T1200Z/
GRAYS HARBOR BAR-
502 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST TUESDAY...

* BAR CONDITION...ROUGH WITH BREAKERS.

* COMBINED SEAS...12 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ133-132115-
/O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
502 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND AND WAVES...SOUTHWEST 15 TO 30 KNOTS...EASING THIS 
  EVENING. WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
087 
WHUS76 KSEW 131700
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST MON JAN 13 2014

PZZ135-140100-
/O.CAN.KSEW.GL.W.0009.000000T0000Z-140113T1700Z/
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-140114T0200Z/
PUGET SOUND AND HOOD CANAL-
900 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY IN EFFECT FOR THE PUGET SOUND AND HOOD
CANAL UNTIL 6 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING.

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE
  THIS AFTERNOON. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-140100-
/O.CAN.KSEW.SC.Y.0011.000000T0000Z-140113T2000Z/
/O.EXT.KSEW.SW.Y.0003.140113T1700Z-140114T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
900 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FOR THE NEAR
SHORE WATERS UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* SEAS...9 TO 11 FEET...IN WESTERLY SWELL...WITH A DOMINANT PERIOD
  OF 10 OR 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING
AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM
SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING
WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-140100-
/O.CAN.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/
/O.EXT.KSEW.SW.Y.0003.140113T1700Z-140114T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
900 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FOR THE WEST
ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* SEAS...9 TO 11 FEET...IN WESTERLY SWELL...WITH A DOMINANT PERIOD
  OF 12 OR 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING
AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM
SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING
WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ131-132-140100-
/O.CON.KSEW.GL.W.0009.000000T0000Z-140113T2000Z/
/O.CON.KSEW.SC.Y.0012.140113T2000Z-140114T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
900 AM PST MON JAN 13 2014

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN
STRAIT OF JUAN DE FUCA UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10
PM PST THIS EVENING...

* WIND AND WAVES...WEST 15 TO 30 KNOTS...WITH GUSTS TO 40 KNOTS
  THIS MORNING. WIND EASING THIS EVENING. WIND WAVES 2 TO 5
  FEET...SUBSIDING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-140100-
/O.EXT.KSEW.SC.Y.0011.000000T0000Z-140114T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
900 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL
6 PM PST THIS EVENING...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS...EASING LATE
  TODAY. WIND WAVES 2 TO 4 FEET...SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-140100-
/O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/
/O.CON.KSEW.SW.Y.0003.140114T0000Z-140114T1200Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
900 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 AM PST TUESDAY...

* SEAS...10 TO 12 FEET...IN WESTERLY SWELL...WITH A DOMINANT
  PERIOD OF 12 OR 13 SECONDS.

* WIND...WEST 15 TO 25 KT...EASING LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING
AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM
SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING
WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-140100-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-140114T1200Z/
GRAYS HARBOR BAR-
900 AM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST TUESDAY...

* BAR CONDITION...MODERATE...BECOMING ROUGH LATE TODAY.

* COMBINED SEAS...7 TO 9 FEET...BUILDING TO 10 OR 11 FEET LATE TODAY.

* TIME OF FIRST EBB...AROUND 245 PM PST TODAY.

* TIME OF SECOND EBB...AROUND 315 AM TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
393 
WHUS76 KSEW 132007
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1207 PM PST MON JAN 13 2014

PZZ131-132-140415-
/O.EXP.KSEW.GL.W.0009.000000T0000Z-140113T2000Z/
/O.CON.KSEW.SC.Y.0012.000000T0000Z-140114T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1207 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL AND
EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

* WIND AND WAVES...WEST WINDS OF 15 TO 30 KNOTS WILL EASE THIS
  EVENING. THERE MIGHT BE A FEW GUSTS NEAR 35 KNOTS EARLY THIS
  AFTERNOON. WIND WAVES OF 2 TO 5 FEET WILL SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-140415-
/O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/
/O.CON.KSEW.SW.Y.0003.140114T0000Z-140114T1200Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1207 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
 UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 AM PST TUESDAY...

* SEAS...11 TO 13 FEET...IN WESTERLY SWELL.

* WIND...WEST 15 TO 25 KNOTS...EASING TO 10 TO 15 KNOTS THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING
AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM
SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING
WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-140415-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-140114T1200Z/
GRAYS HARBOR BAR-
1207 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 4 AM PST TUESDAY...

* BAR CONDITION...MODERATE...BECOMING ROUGH LATE TODAY.

* COMBINED SEAS...7 TO 9 FEET...BUILDING TO 10 OR 11 FEET LATE 
  TODAY.

* TIME OF FIRST EBB...AROUND 245 PM PST TODAY.

* TIME OF SECOND EBB...AROUND 315 AM TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ133-140200-
/O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1207 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS  UNTIL 6 PM PST THIS EVENING...

* WIND AND WAVES...SOUTHWEST WIND OF 15 TO 25 KNOTS WILL EASE LATE
  TODAY. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-140200-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-140114T0200Z/
PUGET SOUND AND HOOD CANAL-
1207 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND
HOOD CANAL UNTIL 6 PM PST THIS EVENING...

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS
  NEAR 30 KNOTS WILL EASE THIS AFTERNOON. WIND WAVES OF 2 TO 4
  FEET WILL ALSO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-140415-
/O.CON.KSEW.SW.Y.0003.000000T0000Z-140114T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
1207 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR
THE NEAR SHORE WATERS AND WEST ENTRANCE TO THE U.S. STRAIT OF JUAN
DE FUCA UNTIL 4 AM PST TUESDAY...

* SEAS...9 TO 11 FEET...IN WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING
AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM
SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING
WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
748 
WHUS76 KSEW 132227
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
227 PM PST MON JAN 13 2014

PZZ170-173-176-140630-
/O.CAN.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/
/O.EXT.KSEW.SW.Y.0003.140113T2227Z-140114T1200Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
227 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FOR THE
COASTAL WATERS FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10
NM TO OUT TO 60 NM UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* SEAS...11 TO 13 FEET...IN WESTERLY SWELL...WITH A DOMINANT
  PERIOD OF 13 OR 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING
AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM
SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING
WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-140630-
/O.EXT.KSEW.RB.Y.0002.000000T0000Z-140114T1400Z/
GRAYS HARBOR BAR-
227 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM THE GRAYS
HARBOR BAR UNTIL 6 AM PST TUESDAY...

* BAR CONDITION...MODERATE...BECOMING ROUGH THIS EVENING...AND
  THEN MODERATE ON TUESDAY.

* COMBINED SEAS...7 TO 9 FEET...BUILDING TO 10 OR 11 FEET THIS
  EVENING...AND THEN SUBSIDING TO 7 TO 9 FEET ON TUESDAY.

* TIME OF FIRST EBB...AROUND 315 AM PST TUESDAY.

* TIME OF SECOND EBB...AROUND 330 PM PST TUESDAY...AND IT WILL BE
  STRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-132-140600-
/O.CON.KSEW.SC.Y.0012.000000T0000Z-140114T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
227 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL AND
EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 10 PM PST THIS
EVENING...

* WIND AND WAVES...WEST WINDS OF 15 TO 30 KNOTS WILL EASE DURING
  THIS THIS EVENING. WIND WAVES OF 2 TO 5 FEET WILL ALSO SUBSIDE
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-140200-
/O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
227 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS UNTIL 6 PM PST THIS EVENING...

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE
  EARLY THIS EVENING. WIND WAVES OF 1 TO 4 FEET WILL ALSO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-140200-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-140114T0200Z/
PUGET SOUND AND HOOD CANAL-
227 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND
HOOD CANAL UNTIL 6 PM PST THIS EVENING...

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE
  EARLY THIS EVENING. WIND WAVES OF 2 TO 4 FEET WILL ALSO
  SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-140630-
/O.CON.KSEW.SW.Y.0003.000000T0000Z-140114T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
227 PM PST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR
THE NEAR SHORE WATERS AND WEST ENTRANCE TO THE U.S. STRAIT OF JUAN
DE FUCA UNTIL 4 AM PST TUESDAY...

* SEAS...10 TO 12 FEET...IN WESTERLY SWELL...WITH A DOMINANT
  PERIOD OF 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING
AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM
SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING
WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 3:30 AM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 13, 3:30 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST MON JAN 13 2014

.SYNOPSIS...A WEAK WARM FRONT WILL BRING A FEW MORE SHOWERS TO
WESTERN WASHINGTON TODAY ALONG WITH BREEZY CONDITIONS. DRIER WEATHER
IS FORECAST TUESDAY THROUGH THE END OF THIS WEEK AS AN UPPER LEVEL
RIDGE MOVES INLAND.

&&

.SHORT TERM...MOIST NORTHWEST FLOW ALOFT WILL BRING SHOWERS MAINLY
TO THE COAST AND MOUNTAINS TODAY. THE SNOW LEVEL CLIMBED TO AROUND
4000 FT LAST NIGHT WITH RAIN AT BOTH SNOQUALMIE AND STEVENS PASS.
THE MOUNTAINS ABOVE 4000 FT WILL SEE A FEW MORE INCHES OF SNOW.
EXPECT BREEZY CONDITIONS ACROSS THE LOWLANDS TODAY WITH HIGHS NEAR
50 DEGREES. SHOWERS WILL DECREASE TONIGHT AS AN UPPER LEVEL RIDGE
STARTS TO BUILD INLAND.

THE UPPER LEVEL RIDGE WILL REMAIN OVER THE PAC NW THROUGH THE END OF
THIS WEEK. THIS WILL BRING A PERIOD OF DRY/STABLE WEATHER TO WESTERN
WA. WE SHOULD SEE PARTLY TO MOSTLY SUNNY SKIES WITH PATCHY FOG
DURING THE LATE NIGHT AND MORNING HOURS. TEMPS WILL DROP INTO THE
30S EACH NIGHT /MAYBE A FEW 20S/...WITH HIGHS NEAR 50 DEGREES EACH
DAY. 33

.LONG TERM...THE UPPER LEVEL RIDGE WILL REMAIN OVER WASHINGTON
THROUGH AT LEAST FRIDAY. AN UPPER LEVEL TROUGH WILL THEN KICK THE
RIDGE EAST ON SATURDAY. THIS TROUGH WILL BRING A FEW SHOWERS AND
COOLER WEATHER THROUGH SATURDAY NIGHT. THE MODELS ARE LOOKING DRY
SUN AND MON AS ANOTHER RIDGE DEVELOPS OVER THE AREA. 33

&&

.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED OVER THE NEXT 7 DAYS. 33

&&

.AVIATION...LIGHT TO MODERATE NW FLOW ALOFT OVER THE PAC NW. MOIST
IN THE LOWER LEVELS...WITH DRIER AIR IN THE MID AND UPPER LEVELS.
STABLE ATMOSPHERE. WIDESPREAD MVFR CIGS...OCCASIONALLY IMPROVING TO
A LOW VFR DECK. A FEW SHOWERS AND A WEAK CONVERGENCE ZONE TO THE N
KPAE.

KSEA...SOUTH WIND 12-20 KNOTS WITH GUSTS 22-30 KNOTS. CIGS GENERALLY
REMAINING IN THE 1200-2500 FT RANGE THROUGH THE DAY. DTM

&&

.MARINE...ONSHORE FLOW WILL PREVAIL TODAY WITH SMALL CRAFT
CONDITIONS ALL WATERS. STRONGER WESTERLY GRADIENT IN THE STRAIT WILL
PRODUCE GALE FORCE WINDS OF 25 TO 35 KT THROUGH EARLY THIS MORNING.
HAZARDOUS SEAS ABOVE 10 FT WILL CONTINUE ACROSS THE COASTAL WATERS
AND WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA TONIGHT.

ONSHORE FLOW WEAKENS TONIGHT INTO TUESDAY AS SURFACE HIGH PRESSURE
MOVES OVER THE WATERS WITH LITTLE PRESSURE GRADIENT. OFFSHORE FLOW
WILL DEVELOP ON WEDNESDAY AND STRENGTHEN ON THURSDAY. DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.
    .SMALL CRAFT ADVISORY ALL OTHER WATERS...EXCEPT ADMIRALTY INLET.
    .SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 2:23 AM PSTSmall Craft AdvisorySEW28 hr

Nearby

Small Craft Advisories in Washington, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.